MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETCF2525C49E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Ischemia (1942); Thrombosis/Thrombus (4440)
Date of Event 02/22/2023
Type of Reportable Event Death
Event or Problem Description
An endurant ii bifurcate stent graft system was implanted in the endovascular treatment of a 53mm saccular aaa.It was reported during the procedure, after implanting the main body and a limb, the physician began very lightly ballooning the proximal neck seal zone. while ballooning there was a change in diameter of the proximal neck and a rupture was confirmed.It was confirmed it was a reliant balloon used during the index procedure.The patients blood pressure dropped and sustained balloon inflation was used to maintain systolic pressure.The physician  then obtained left arm access and used a chimney technique to place a non mdt stent into the left renal artery and subsequently placed a 25/25/49 aortic cuff to the level of the right renal artery.  after ballooning,  the cuff helped slow the extravasation in the proximal neck but the patient continued to be unstable and the patient was  converted to an open surgical repair. the physicians explanted the cuff and the bifurcated graft except for the limbs, the physicians cut off the limbs distal to the flow divider and sewed a aorto bi-fem graft into the existing endograft limbs.The physician removed the non mdt stent from the left renal artery and the implanted both renal arteries.The patient survived the open repair but expired the following day due to complications.It was said the patients sma became thrombosed and the patient developed a necrotic bowel which led to her expiration per the physician the cause of the rupture was due to very friable and calcified tissue in the proximal seal zone.No additional clinical sequalae were provided and the patient is expired.
 
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: e tlw1610c124e, serial/lot #: (b)(4), ubd: 08-jan-2025, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Film analysis the cause of the patient death could not be determined from the films provided.Analysis of the returned films did not reveal any out of specification stent graft integrity issues medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II EXTENSION CUFF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16512800
Report Number9612164-2023-01054
Device Sequence Number6239724
Product Code MIH
UDI-Device Identifier00613994991430
UDI-Public00613994991430
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2024
Device Model NumberETCF2525C49E
Device Catalogue NumberETCF2525C49E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date03/24/2023
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Outcome Attributed to Adverse Event Required Intervention; Other; Death;
Patient Age84 YR
Patient SexFemale